Sooo some people on here know I've been on Vicodin detox for a little over a week. I am on day 9 without Vicodin. My intense back pain never stopped.
I saw a different doctor than the one who freely prescribed me whatever I pleased, because I no longer trust her. This doctor today, felt my entire back and she said there were so many muscle spasms everywhere I felt. She actually called the whole situation crazy. I told her I am on day 9 of Vicodin detox. She said this seems like a problem in itself, not because of withdrawing.
SO...she took me OFF of Effexor (said it wasn't doing me any good) and replaced it with 60mg of Cymbalta. She said it would help anxiety AND pain.
She also gave me........TRAMADOL. The biggest bottle of prescription I've ever seen and 11 refills to go with it. I was shocked. My boyfriend asked her if it was addictive or a narcotic and she said NO. Yeah, right.
So anyway, this pain on a scale from 1-10 was at a pretty steady 10. At good moments, at a 7.
I was desperate for something to help me manage because at this point, I can't do ANYTHING. it's interfering with work, chores, errands, and life in general.
OK. So I took ONE tonight, as she said, to see how it made me feel. She actually wanted me to start taking two each time after that. NO WAY!
When I took it, I immediately felt a warm feeling all over my face, and I felt like the skin on my face was getting tight. I got super dizzy and sleepy immediately after that and had to lay down. About 10 minutes later, the sleepiness went away and I just felt super jittery. (like way too much coffee or something)
I had half of a 5hr energy earlier in the day and also a little bit of soda with my dinner. Could it have made me feel this way because it was mixing with caffeine?
This stuff is new to me, and I'm still unsure of the things I should stay away from when taking it.
THANKS if you had the patience to read through all of this! Sorry it was so long!!
I am also concerned that she would prescribe both Cymbalta and Tramadol because they can have a major drug interaction. They both have anti depressants in them and can really increae your serotonin levels but then again I'm not a doctor and she is. It is usually avoided to prescribe both though.
Are you tapering off of the Effexor and then starting Cymbalta or are you just going to start the Cymbalta?
she told me to switch to Cymbalta and stop Effexor, because of the intense pain. She only gave me the Tramadol to take as needed and didn't mention that they were unsafe to take together. I hope that's not the case.
I was feeling jittery long before taking the Cymbalta.
Now I'm feeling like it's going to keep me up really late. It ***** because I have work early and it's going to be a busy day.
Cymbalta didn't agree with me at all but it does help many people. It gave me insomnia but for some people it makes them really tired.
Figure out how if effects you. I took mine in the morning but I was still wide awake at night.
I had to stop taking it and am back on Effexor.
Hopefully it works well for you.
I found when I ate anything sweet or even drank gatorade I became really jittery while taking Cymbalta. It is getting better now. I am addicted to gatorade lol, so it was really hard.
OK thanks. I thought I should take it at night but I'm learning fast it was a bad idea.
I'm also on Adderall for ADD. I feel like I'm going to end up dying from this medication combo. She has my lists of meds, too!
Tramadol, Cymbalta, and Adderall.
It's really worrying me. I'm like frantically searching the internet for info.
Aren't you afraid of becoming addicted to the Tramadol? I have taken it in the past and had no issues stopping. I didn't even know it was addicting until joining ths board and hearing the horror stories about WDs. I do know now that Drs are just realizing how addicting it is, and it's been reclassified in my state and some other's as a controlled substance.
I understand the pain though. Boy do I ever. But so many people here that have been clean awhile says the pain, in a lot of cases, gets better after stopping opiates. I'm day 34, still waiting. I think it takes longer than a month. I can't walk from bed to bathroom, or even roll over in bed without screaming out.
The Cymbalta, I'm still trying to wrap my head around an anti depressant all the sudden being marketed for pain. I hope it does help you. I had the same issues as Pat, it made me extremely sick. But within 30 minutes. So I really do hope it works for you. If it does, it sure is better than Tramadol for you.
Hope you get some pain relief.
I started having a terrible reaction to Cymbalta and took myself off of it and started my Effexor again. I know I should have told my doctor, but the first time I had the reaction, she told me to just keep taking it.
They don't understand and I'm starting to feel they have no idea what they're doing. So I went back to Effexor and plan on seeing a Pyschiatrist very soon.
I did notice my pain starting to decrease as I was taking Cymbalta, but I took it for less than one week. It could have also been the Tramadol helping the pain.
I haven't been abusing the Tramadol, so far. I'm trying to be very cautious with that, as I do not want to have to withdraw from pain meds ever again. My goal is to take days off of it now and then. I have only taken it when the pain is getting in the way of life. I can't take it at all times of the day though and I have to be at home, because it makes me sleepy and kind of out of it.
Vicodin gave me energy and made me happy so I think that's why I started abusing it.
I'm pretty honest about how I'm handling the medications so I have no doubt that I will get chewed out by everyone on this site, should I start abusing it and will promptly have to stop, lol.
I know what you are talking about with the Cymbalta and jittery feelings now! 24/7 I noticed my muscles were jerky when I would bend over or try to lift something. It was a strange feeling that got increasingly worse each day.
I also had major restless legs and arms with it. It wasn't just at night either it was the entire day!
It was such a miserable feeling I couldn't take it anymore.
I toughed it out for over 3 weeks on Cymbalta and finally went to the doctor. It honestly felt like it was poisoning me. He put me back on Effexor and on a low does of gabapentin for the fibromyalgia.
So much for me going off all the meds. He did talk with me about all my concerns and I finally agreed to try it his way.
Kind of damned if I do and damned if I don't. I guess being med free isn't going to be possible for me yet.
I am still feeling crappy but much better than when I was on Cymbalta. I guess I need time to adjust to everything I have put my body through he ll by going off and on all these different meds. At least I'm not abusing anything but it still is scary and I hate taking drugs.
Having just gotten off Tramadol, I'd just be so careful. It's not all that different from Effexor, from what I understand, chemically. I'm a bit surprised that a doctor would prescribe it with an antidepressant and say it's not addictive :(
Here's what Drugs.com has to say about Cymbalta and Tramadol (brand name is Ultram):
I'm being very careful...I know there are interactions between all of my meds. I've asked two different doctors about them and they both said I'd be fine.
I also plan on seeing a psychiatrist soon. I really only take Tramadol as needed. It's the only thing that helps my back pain.
I don't like the way it makes me feel, though. I intend to only use it temporarily while I'm waiting for my referral to pain management and exploring other options for my chronic back pain. The pain is pretty much crippling and gets in the way of daily life so I don't know what else to do. The doctor knew about Vicodin and didn't want to prescribe me a narcotic but also couldn't give me any sort of NSAID or ibuprofen, because I have recurring chronic gastritis.
I'm pretty much at a loss either way at this point...I just needed something to make it possible to function when the pain got too bad.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.